Texas, 2006Flash Flood in Texas, August 30, 2006
August 30, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 30, 3:57 AM MST, 7 hours 3 minutes earlier.
Area forecast discussion, Aug 30, 3:57 AM MST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
457 AM MDT WED AUG 30 2006
.SYNOPSIS...
A QUIETER WEATHER PATTERN HAS SETTLED ACROSS THE AREA FOR THE END
OF THE WEEK. THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS WITH TEMPERATURES RUNNING
NEAR NORMAL. ON SATURDAY A STRONG COLD FRONT WILL MOVE ACROSS THE
AREA AND DROP OUR TEMPERATURES BELOW NORMAL AND INCREASE OUR
CHANCES FOR RAIN. RAIN CHANCES AND BELOW NORMAL TEMPERATURES WILL
CONTINUE INTO THE FIRST PART OF NEXT WEEK.
&&
.DISCUSSION...
MOISTURE CONTINUES TO LURK IN THE AREA...BUT FOR NOW THE BULK OF
IT WILL REMAIN TO THE SOUTH OF THE CWA. WEAK RIDGING WILL BUILD
IN FROM EAST TEXAS AND THAT WILL HELP STEER SOME OF THE MOISTURE
FURTHER NORTH IN WESTERN NEW MEXICO. IVE KEPT MOST PLACES WITH
ISOLATED POPS TODAY AND TOMORROW EXCEPT OUT WEST AND IN THE
MOUNTAINS. WITH LESS MOISTURE AND CLOUD COVER WE WILL SEE OUR
AFTERNOON HIGHS TODAY AND FRIDAY NEAR NORMAL. ON SATURDAY WE WILL
BEGIN TO SEE A CHANGE IN OUR WEATHER WITH A LITTLE TASTE OF FALL.
A STRONG BACK DOOR COLD FRONT WILL MOVE ACROSS THE AREA ON
SATURDAY. RIGHT NOW THERE ARE SOME DIFFERENCES IN TIMING WITH THE
MODELS...THE ETA IS FASTER THAN THE GFS...BUT ALL THE MODELS
AGREE THAT NOT ONLY WILL WE SEE TEMPERATURES UP TO TEN DEGREES
BELOW NORMAL...BUT WE WILL ALSO SEE AN INCREASED CHANCE FOR RAIN.
AS A SIDE NOTE THE CURRENT FORECAST TRACK OF HURRICANE JOHN JUST
OFF THE WEST COAST OF MEXICO WILL MOVE IT UP CLOSE TO BAJA AND
THEN TURN IT WEST AWAY FROM THE COAST. THE LATEST FORECAST MODELS
HAVE TRENDED THE SYSTEM FURTHER NORTH AND EAST SO IT WILL NEED TO
BE SOMETHING TO KEEP AN EYE ON. WITH A FRONT DROPPING DOWN ON
SATURDAY WHAT WE DONT NEED IS A BUNCH OF MOISTURE COMING UP OFF
OF JOHN AND OVER RUNNING THE SURFACE FRONT TO GIVE US A LOT OF
RAIN.
A QUICK LOOK AT THE EXTENDED FORECAST DOESNT SHOW ANY GREAT
CHANGES AS WE WILL CONTINUE TO SEE BELOW NORMAL TEMPERATURES FOR
THE FIRST PART OF NEXT WEEK WITH A CONTINUED SLIGHT CHANCE FOR
RAIN.
&&
.AVIATION...VALID 30/12Z-31/12Z...
GENERALLY VFR CONDITIONS EXCEPT FOR MVFR CIG/VSBY IN WIDELY
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. POTENTIAL FOR
OUTFLOW WIND GUSTS UP TO 35 KTS THIS EVENING. SEE LATEST TAF AND
TWB PRODUCTS FOR UPDATED DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 68 90 68 92 / 10 20 10 20 20
SIERRA BLANCA TX 84 62 87 65 91 / 10 20 10 20 20
LAS CRUCES 88 67 89 66 92 / 10 20 10 20 20
ALAMOGORDO 90 63 88 65 95 / 10 20 10 20 20
CLOUDCROFT 68 46 71 46 73 / 30 20 30 20 30
TRUTH OR CONSEQUENCES 86 64 85 65 91 / 10 20 10 20 20
SILVER CITY 83 59 85 60 86 / 30 20 30 20 30
DEMING 88 65 89 65 92 / 30 20 30 20 20
LORDSBURG 89 65 91 65 92 / 30 20 30 20 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
15
Hazardous weather outlook, Aug 30, 10:42 AM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1142 AM MDT WED AUG 30 2006
NMZ022>025-030>032-TXZ055-056-311745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1142 AM MDT WED AUG 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE HEAVY
RAIN WITH LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW
LYING AREAS AND ROADS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE
POSSIBLE THROUGH FRIDAY WITH A FEW STORMS PRODUCING HEAVY
RAINFALL. A COLD FRONT MAY ENHANCE SHOWERS AND THUNDERSTORMS FOR
THE WEEKEND...DIMINISHING SOME FOR THE FIRST PART OF NEXT WEEK.
SHOULD WIDESPREAD HEAVY RAIN OCCUR...FLOODING ALONG
ARROYOS...DRAINAGES AND LOW LYING AREAS MAY BECOME A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER
OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
LUNDEEN
Flash Flood, El Paso
- When
- August 30, 11:00 AM MST to 11:30 AM MST
- Where
- El Paso County, El Paso
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
Significant street flooding was reported in northeast El Paso.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in West Virginia, August 30, 2006$6.3 million · 2.5 in hail · 14 events
- Lightning Strike in South Carolina, August 30, 2006$500,000 · 1 event
- Hail and Damaging Wind in Mississippi, August 30, 2006$60,000 · 50 kt wind · 3 events
- Damaging Wind in Alabama, August 30, 2006$45,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 30, 2006$20,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 30, 20061.25 in hail · 12 events
- Tropical Storm in Georgia, August 30 to 31, 200610 events
- Tropical Storm in South Carolina, August 30 to 31, 20067 events
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Wind in Kentucky, August 30, 2006$7,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531781.